Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the computation of finite invariant sets of mappings

Authors: Alex Gelman and Werner C. Rheinboldt
Journal: Math. Comp. 52 (1989), 545-551
MSC: Primary 58F25; Secondary 39B10, 58F08, 65H10
MathSciNet review: 955751
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper suggests a new computational method for determining closed curves that are invariant under a given mapping. Unlike other authors, we discretize not only the curve but also the mapping itself. This allows us to avoid completely the computational difficulties connected with the numerical solution of large linear systems. The method uses simple recurrence formulas, which greatly reduce the execution times.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 58F25, 39B10, 58F08, 65H10

Retrieve articles in all journals with MSC: 58F25, 39B10, 58F08, 65H10

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society